Question 26 1 out of 1 pointsA male patient is experiencing climacteric symptoms secondary to androgen deficiency. His physician has prescribed testosterone. The nursing assessment reveals that the patient has had a myocardial infarction. The combination of testosterone therapy and a history of myocardial infarction would place that patient at a significantly higher risk of Response Feedback: A patient who has had a myocardial infarction and is prescribed testosterone is at a significantly higher risk for hypercholesterolemia. Patients taking testosterone are also at increased risk for prostate cancer and acute urethral obstruction; however, these risks are less significant. Gynecomastia is simply a side effect of the drug. Question 27 1 out of 1 pointsAlprostadil (Caverject), a drug used to treat erectile dysfunction, has been prescribed to a 42-year-oldpatient. When providing education to the patient and his wife, the nurse should inform the wife about which of the following adverse effects? Response Feedback: Vaginal burning, itching, or both can occur in the female partner of a man using intraurethral alprostadil. The nurse will advise the wife to be aware that this is a possibility. The pharmacodynamics of alprostadil may lead to hemodynamic changes such as low blood pressure and increased heart rate in the man. However, these changes are not clinically important and would not affect the female partner. The drug is not known to decrease sexual desire in either men or women. Question 28 1 out of 1 pointsA nurse is caring for a patient who is at 28 weeks' gestation and is receiving terbutaline (Brethine) to control preterm labor. Which of the following assessment parameters should the nurse prioritize? Response Feedback: When a patient is taking terbutaline, the nurse should closely monitor the maternal heart rate, the FHR, and the maternal blood pressure and fluid status. The fetal position may be determined to assess the chances of successful delivery and the need to induce labor, but is not related to taking terbutaline. Question 29 1 out of 1 points
A male patient is taking finasteride for BPH. Which of the following will the nurse evaluate at each clinic visit? Response Feedback: It is important to assess the patient's urinary patterns in order to gauge a therapeutic effect. Changes in serum cholesterol levels, bone growth, and hemoglobin levels are not associated with finasteride therapy. Question 30 1 out of 1 pointsA pregnant patient who has diabetes has been admitted to the hospital to begin labor. Since the patient has diabetes, the physician has decided to use oxytocin (Pitocin) to initiate labor contractions.When talking to the patient about the adverse effects of the drug, the nurse should understand that the most common adverse effects of the drug include Response Feedback: Adverse effects of oxytocin are dose related and take two forms—maternal and fetal.
You've reached the end of your free preview.
Want to read all 13 pages?
- Fall '17